Kansas, 2006High Wind in Kansas, July 31, 2006
July 31, 2006 · NWS DDC · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 31, 2:12 PM CST, 38 minutes earlier.
Area forecast discussion, Jul 31, 2:12 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
312 PM CDT MON JUL 31 2006
.DISCUSSION...
DAYS 1-2...
UPPER AIR ANALYSIS SHOWING +30C 85H TEMPS AT KUNR AT 12Z JUST
AHEAD OF OUR COLD FRONT WHICH STILL IS PROGGED TO CROSS SW KS LATE
TUESDAY. BASED ON THIS WARM AIR JUST AHEAD OF THE FRONT TUESDAY
WILL TO BE THE WARMEST DAY THIS WEEK. ONLY REAL QUESTION WILL BE
CLOUD COVER TUESDAY AFTERNOON ASSOCIATED WITH THE NEW MEXICO WAVE.
PER MODELS RH FIELDS APPEARS THE BETTER CLOUD COVER WILL BE IN OUR
WEST SO +100 STILL LOOKS REASONABLE FOR OUR CNTL AND ERN CWA. ON
WEDNESDAY WILL CONTINUE TO FOLLOW NAM12 ON FRONTAL POSITION WHICH
IS PROGGED TO BE JUST SOUTH OF THE BORDER OVER OK AND TX PANHANDLE
AS HIGH PRESSURE SETTLES INTO THE NORTHERN PLAINS. 85H TEMPS
CONTINUE TO SUPPORT LOW TO MID 90S BUT WITH CLOUDS LINGERING OVER
THE AREA NORTH OF THE FRONT THROUGH MUCH OF THE DAY CUT THESE
NUMBERS BACK INTO THE MID 80S IN THE NW TO LOWER 90S ACROSS THE SE.
AS FOR PCPN WILL PRIMARILY BASE TONIGHTS AND TUESDAY NIGHTS POPS
ON FRONTAL LOCATION AND PROGGED 85-7H MOISTURE. WED PCPN BASED ON
MOISTURE NORTH OF FRONT IN CWA, UPSLOPE FLOW AND INSTAB. DAYS
3-7...
AFTER PERUSING THE MODEL DATA TODAY, I FOUND LITTLE REASON TO CHANGE
THE GOING FORECAST. ALL OF THE MODELS FORECAST THE FRONT TO LIE FROM
THE NORTHERN TEXAS PANHANDLE ACROSS NORTHWEST OKLAHOMA AND INTO
SOUTHEAST KANSAS ON WEDNESDAY NIGHT WITH ABUNDANT POST FRONTAL
PRECIP. AS WAS DISCUSSED FROM PREVIOUS SHIFTS THE RIGHT ENTRANCE
REGION OF THE SOUTHERN BRANCH JET WILL HELP TO PRODUCE LIFT NORTH OF
THE FRONT. THE ONE CAVEAT WILL BE THE DEVELOPMENT OF CONVECTION
ALONG AND AHEAD OF THE FRONT ACROSS OKLAHOMA AND TEXAS ON WEDNESDAY
AFTERNOON. IF STORMS BECOME NUMEROUS TO OUR SOUTH IT COULD PUSH THE
FRONT FARTHER SOUTH AND EFFECTIVELY CUT OFF THE MOISTURE TRANSPORT
TO THE NORTH THEREBY LEAVING MOST OF WESTERN KS DRY. SO FAR THE
MODELS EXCEPT THE WRF DO NOT DEVELOP MUCH AHEAD OF THE FRONT WHICH
WOULD FAVOR PRECIP HERE. SO I BASICALLY LEFT THE HIGH CHC POPS WE
HAD GOING UNCHANGED.
THE IDEA OF GRADUALLY TAPERING POPS OFF AND KEEPING THEM IN THE
SOUTH CLOSER TO THE FRONT ON THURSDAY SEEMS REASONABLE. AM NOT
BUYING INTO THE PRECIP BULLSEYE ON THE GFS DUE TO ITS CONVECTIVE
FEEDBACK PROBLEMS.
MODELS GENERALLY AGREE THAT HEIGHTS WILL AGAIN FALL ALONG THE WEST
COAST AND HEIGHTS WILL RISE DOWNSTREAM OVER THE SOUTH CENTRAL CONUS
GOING TOWARD THE WEEKEND. WILL LEAVE THE DRY FORECAST ALONE FOR
FRIDAY THRU SUNDAY.
FOR TEMPS, HIGHS WILL START OFF IN THE 80S ON THURSDAY AND WILL RISE
BACK INTO THE UPPER 90S BY THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 73 101 70 85 / 0 10 40 50
GCK 72 99 69 86 / 10 10 40 50
EHA 71 95 68 85 / 10 30 40 50
LBL 72 99 69 85 / 0 10 40 50
HYS 76 103 71 85 / 0 10 40 40
P28 76 105 77 94 / 0 0 20 50
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ030-KSZ031-
KSZ043-KSZ044-KSZ045-KSZ046-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-
KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ085-KSZ086-
KSZ087-KSZ088-KSZ089-KSZ090.
&&
FN18/27
Hazardous weather outlook, Jul 31, 10:56 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1156 AM CDT MON JUL 31 2006
KSZ030-031-043>046-062>066-075>081-085>090-011000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HASKELL-
HODGEMAN-KEARNY-KIOWA-LANE-MEADE-NESS-PAWNEE-PRATT-RUSH-SCOTT-SEWARD-
STAFFORD-STEVENS-TREGO-
1156 AM CDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...TODAY AND TONIGHT.
A WIND ADVISORY IS IN EFFECT UNTIL 8 PM. SOUTH WINDS OF 25 TO 35 MPH
WITH GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ON EAST WEST ROADS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
KSZ061-074-084-011000-
HAMILTON-MORTON-STANTON-
1156 AM CDT (1056 AM MDT) MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR WESTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LACY
High Wind, Ford
- When
- July 31, 2:50 PM CST
- Where
- Ford forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
A large dust devil caused significant damage. Half the roof was blown off a 50 by 120 foot metal shed. The roof high and broke off two power poles. The debris was blown over 150 yards. The debris fell amongst kids toys...but no persons were outside at the time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, July 31, 20061 death · 1 event
- Flash Flooding in Ohio, July 31, 2006$4.8 million · 3 events
- Flash Flood and Flooding in Arizona, July 31, 2006$4.2 million · 3 events
- Flash Flood in Pennsylvania, July 31, 2006$750,000 · 1 event
- Flash Flood in New Mexico, July 31, 2006$500,000 · 1 event
- Damaging Wind in Florida, July 31, 20067 injured · 50 kt wind · 1 event
- Flash Flood in New Mexico, July 31, 2006$100,000 · 1 event
- Hail in North Dakota, July 31, 2006$50,000 · 1.75 in hail · 1 event
- Heat in Wisconsin, July 31, 20063 injured · 6 events
- Heavy Rain in Mississippi, July 31, 2006$30,000 · 1 event
- Damaging Wind in Texas, July 31, 2006$25,000 · 57 kt wind · 1 event
- Heat in Illinois, July 31, 200612 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526886.